Year 2020, Volume 49 , Issue 1, Pages 425 - 438 2020-02-06

A simple algorithm for high order Newton iteration formulae and some new variants

Mustafa TURKYİLMAZOGLU [1]


The high order Newton iteration formulas are revisited in this paper. Translating the nonlinear root finding problem into a fixed point iteration involving an unknown general function whose root is searched, a double Taylor series is undertaken regarding the root and the root finding function. Based on the error analysis of the expansion, a simple algorithm is later proposed to construct Newton iteration formulae of any order commencing from the traditional linearly convergent fixed point iteration method and quadratically convergent Newton-Raphson method of frequently at the disposal of the scientific community. It is shown that the well-known variants like the Halley's method or Haouseholder's methods of high order can be reproduced from the general case outlined here. Some further rare single-step classes of any order are shown to be derivable from the presented algorithm. Finally, some new higher order accurate variants are also offered taking into account multi-step compositions which demand less computation of higher derivatives. The efficiency, accuracy and performance of the proposed methods and also their potential advantages over the classical ones are numerically demonstrated and discussed on some well-documented examples from the open literature.
Newton iterations, High order methods, Convergence, New singlestep variants
  • [1] S. Abbasbandy, Improving Newton-Raphson method for nonlinear equations modified Adomian decomposition method, Appl. Math. Comput. 145, 887–893, 2003.
  • [2] G. Alefeld, On the convergence of Halley’s method, Amer. Math. Monthly, 8, 530–536, 1981.
  • [3] S. Amat and S. Busquier, Advances in iterative methods for nonlinear equations, Springer, 2016.
  • [4] G. Ardelean, A new third-order Newton-type iterative method for solving nonlinear equations, Appl. Math. Comput. 219, 9856–9864, 2013.
  • [5] J. Chen, A new family of exponential iteration methods with quadratic convergence of both diameters and points for enclosing zeros of nonlinear equations, Math. Comput. Model. 45, 544–552, 2007.
  • [6] C. Chun, A geometric construction of iterative formulas of order three, Appl. Math. Lett. 23, 512–516, 2010.
  • [7] C. Chun and Y. Ham, A one-parameter fourth-order family of iterative methods for nonlinear equations, Appl. Math. Comput. 189, 610–614, 2007.
  • [8] C. Chun and Y. Ham, Some fourth-order modifications of Newtons method, Appl. Math. Comput. 197, 654–658, 2008.
  • [9] A. Cordero and J.R. Torregrosa, Low-complexity root-finding iteration functions with no derivatives of any order of convergence, J. Comput. Appl. Math. 275, 502–515, 2015.
  • [10] A. Cordero, J.L. Hueso, E. Martinez and J.R. Torregrosa, Efficient high-order methods based on golden ratio for nonlinear systems, Appl. Math. Comput. 217, 4548–4556, 2011.
  • [11] M. Dehghan and M. Hajarian, Some derivative free quadratic and cubic convergence iterative formulaa for solving nonlinear equations, Comp. & App. Math. 29, 19–30, 2010.
  • [12] T. Fang, F. Guo and C.F.F. Lee, A new iteration method with cubic convergence to solve nonlinear algebraic equations, Appl. Math. Comput. 175, 1147–1155, 2006.
  • [13] W.J. Gilbert, Generalizations of Newton’s method, Fractals, 9, 251–262, 2001.
  • [14] Y.M. Hama, C. Chunb and S.G. Leeb, Some higher-order modifications of Newton’s method for solving nonlinear equations, J. Comput. Appl. Math. 222, 477–486, 2008.
  • [15] D. Herceg and D. Herceg, Sixth-order modifications of Newton’s method based on Stolarsky and Gini means, J. Comput. Appl. Math. 267, 244–253, 2014.
  • [16] A.S. Householder, Principles of numerical analysis, Dover, New-York, 1974.
  • [17] P. Jarratt, Some efficient fourth order multipoint methods for solving equations, BIT, 9, 119–124, 1969.
  • [18] R. Kalaba and A. Tishler, A generalized Newton algorithm using higher-order derivatives, J. Optim. Theory Appl. 39, 1–16, 1983.
  • [19] J. Kou, The improvements of modified Newton’s method, Appl. Math. Comput. 189, 602–609, 2007.
  • [20] G. Labelle, On extensions of the Newton-Raphson iterative scheme to arbitrary orders, Discrete Math. Theoret. Comput. Sci. proc. AN, 713–724, 2010.
  • [21] T.J. McDougalla and S.J. Wotherspoon, A simple modification of Newton’s method to achieve convergence of order $1+\sqrt{2}$, Appl. Math. Lett. 29, 20–25, 2014.
  • [22] M. Pakdemirli and H. Boyaci, Generation of root finding algorithms via perturbation theory and some formulas, Appl. Math. Comput. 184, 783–788, 2007.
  • [23] M.S. Petković, B. Neta, L.D. Petković, and J. Džunić, Multipoint methods for solving nonlinear equations, Elsevier, 2013.
  • [24] H. Ramosa and J.V. Aguiar, The application of Newton’s method in vector form for solving nonlinear scalar equations where the classical Newton method fails, J. Comput. Appl. Math. 275, 228–237, 2015.
  • [25] F.A. Shah and M.A. Noor, Some numerical methods for solving nonlinear equations by using decomposition technique, Appl. Math. Comput. 251, 378–386, 2015.
  • [26] M. Sharifi, D.K.R. Babajee and F. Soleymani, Finding the solution of nonlinear equations by a class of optimal methods, Computers and Mathematics with Applications, 63, 764–774, 2012.
  • [27] M.K. Singh, A six-order variant of Newtons method for solving nonlinear equations, Computational Methods in Science and Technology, 15, 185–193, 2009.
  • [28] H. Susanto and N. Karjanto, Newtons methods basins of attraction revisited, Appl. Math. Comput. 215, 1084–1090, 2009.
  • [29] J.F. Traub, Iterative methods for the solution of equations, Chelsea Publishing Company, New York, 1997.
  • [30] P. Wang, A third-order family of Newton-like iteration methods for solving nonlinear equations, J. Numer. Math. Stoch. 3, 13–19, 2011.
Primary Language en
Subjects Mathematics
Journal Section Mathematics
Authors

Orcid: 0000-0003-0412-4580
Author: Mustafa TURKYİLMAZOGLU (Primary Author)
Institution: HACETTEPE UNIVERSITY
Country: Turkey


Dates

Publication Date : February 6, 2020

Bibtex @research article { hujms459810, journal = {Hacettepe Journal of Mathematics and Statistics}, issn = {2651-477X}, eissn = {2651-477X}, address = {}, publisher = {Hacettepe University}, year = {2020}, volume = {49}, pages = {425 - 438}, doi = {10.15672/hujms.459810}, title = {A simple algorithm for high order Newton iteration formulae and some new variants}, key = {cite}, author = {TURKYİLMAZOGLU, Mustafa} }
APA TURKYİLMAZOGLU, M . (2020). A simple algorithm for high order Newton iteration formulae and some new variants. Hacettepe Journal of Mathematics and Statistics , 49 (1) , 425-438 . DOI: 10.15672/hujms.459810
MLA TURKYİLMAZOGLU, M . "A simple algorithm for high order Newton iteration formulae and some new variants". Hacettepe Journal of Mathematics and Statistics 49 (2020 ): 425-438 <https://dergipark.org.tr/en/pub/hujms/issue/52287/459810>
Chicago TURKYİLMAZOGLU, M . "A simple algorithm for high order Newton iteration formulae and some new variants". Hacettepe Journal of Mathematics and Statistics 49 (2020 ): 425-438
RIS TY - JOUR T1 - A simple algorithm for high order Newton iteration formulae and some new variants AU - Mustafa TURKYİLMAZOGLU Y1 - 2020 PY - 2020 N1 - doi: 10.15672/hujms.459810 DO - 10.15672/hujms.459810 T2 - Hacettepe Journal of Mathematics and Statistics JF - Journal JO - JOR SP - 425 EP - 438 VL - 49 IS - 1 SN - 2651-477X-2651-477X M3 - doi: 10.15672/hujms.459810 UR - https://doi.org/10.15672/hujms.459810 Y2 - 2018 ER -
EndNote %0 Hacettepe Journal of Mathematics and Statistics A simple algorithm for high order Newton iteration formulae and some new variants %A Mustafa TURKYİLMAZOGLU %T A simple algorithm for high order Newton iteration formulae and some new variants %D 2020 %J Hacettepe Journal of Mathematics and Statistics %P 2651-477X-2651-477X %V 49 %N 1 %R doi: 10.15672/hujms.459810 %U 10.15672/hujms.459810
ISNAD TURKYİLMAZOGLU, Mustafa . "A simple algorithm for high order Newton iteration formulae and some new variants". Hacettepe Journal of Mathematics and Statistics 49 / 1 (February 2020): 425-438 . https://doi.org/10.15672/hujms.459810
AMA TURKYİLMAZOGLU M . A simple algorithm for high order Newton iteration formulae and some new variants. Hacettepe Journal of Mathematics and Statistics. 2020; 49(1): 425-438.
Vancouver TURKYİLMAZOGLU M . A simple algorithm for high order Newton iteration formulae and some new variants. Hacettepe Journal of Mathematics and Statistics. 2020; 49(1): 438-425.